Mississippi, 2002

Damaging Wind in Mississippi, June 4, 2002

June 4, 2002 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 4, 8:40 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 4, 8:40 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CDT TUE JUN 4 2002

LINGERING SHOWERS STILL AROUND. ONE CLUSTER OVER COPIAH CO AND THE
OTHERS IN WEST CENTRAL AL. THESE ARE ALL MOVING SLOWLY NNW. LOSS OF
HEATING HAS ALLOW FOR THE WEAKENING OF THE STORMS TO OUR EAST...BUT
PROPAGATING OUTFLOWS STILL HAVE ENOUGH DEPTH TO FIRE NEW CELLS. THE
ACTIVITY OVER COPIAH CO IS LOCATED WITHIN A NARROW AXIS OF HIGHER
INSTABILITY...GENERALLY FROM MCB TO TVR TO LLQ. AS TEMPS CONTINUE TO
LOWER...THIS ACTIVITY SHOULD DIMINISH.

IN SUMMARY...WILL NOT ISSUE AN UPDATE RIGHT NOW. WILL WAIT UNTIL ALL
CONVECTION HAS GONE AWAY. WHEN AN UPDATE IS ISSUED...WILL RAISE
TEMPS A TAD WESTERN ZONES TONIGHT. WILL ALSO RAISE TEMPS FOR
WED...AS MOST OF THE FORECAST AREA WILL REACH THE LOWER 90S ONCE
AGAIN. THERE WILL BE INCREASING LOW LEVEL MOISTURE IN THE
AFTERNOON...BUT WE SHOULD SEE THE LOWER 90S BEFORE THAT MOISTURE
AFFECTS MAX TEMPS.

UPDATED NUMBERS...
JAN 72/92/70/87/69
MEI 69/92/70/86/68

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

36

In the hours before

Special weather statement, Jun 4, 8:05 PM CST, 1 hour 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT TUE JUN 04 2002

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jun 4, 9:12 PM CST, 33 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CDT TUE JUN 04 2002

...THUNDERSTORMS...
VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI
TONIGHT. THESE STORMS WILL NOT BE SEVERE.

ONE OR TWO THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM
NATCHEZ TO MAGEE THROUGH 2 AM. A WEAK UPPER SYSTEM PARKED OVER
THE NORTHERN GULF OF MEXICO WILL PROVIDE THE NECESSARY LIFT TO
PRODUCE ISOLATED CONVECTION IN THE HUMID AND UNSTABLE AIR MASS
CURRENTLY OVER THE REGION. LIFT ASSOCIATED WITH THIS SYSTEM WILL
DIMINISH SHORTLY AFTER MIDNIGHT AND ISOLATED SHOWERS AND
THUNDERSTORMS WILL END.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
June 4, 9:45 PM CST
Where
Hinds County, Raymond
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.267, -90.433

Numerous large limbs were blown down between Edwards and Raymond. Debris had to be removed from the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294406.